MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. EXACTO COLD SNARE

UNITED STATES ENDOSCOPY GROUP, INC. EXACTO COLD SNARE
Model Number 00711115
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure their exacto cold snare inadvertently came out of the catheter sideways resulting in a superficial lesion on the patient.The exacto cold snare was removed.The procedure was completed successfully.
 
Additional Manufacturer Narrative
The device subject of the reported event was disposed of and cannot be returned for evaluation.Forty-four unused devices from the same lot were returned by the customer for evaluation.The quality systems specialist chose a random sample of thirteen devices to check the workability/function of the returned products.All thirteen devices deployed and retracted without issue.The instructions for use packet (ifu 732260) states that the following conditions may not allow the device to perform properly: "prior to clinical use, inspect and familiarize yourself with the device.If there is evidence of damage, do not use this product and contact your local product specialist.Attempting to advance the handle to the open position with too much speed or force, attempting to pass or open the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position, and/or, attempting to actuate the device when the handle is at an acute angle in relation to the sheath." the device history record was reviewed by steris quality and no abnormalities were identified.A complaint review indicates this to be an isolated event.There have been no other complaints associated with this lot.Steris offered in service training on the proper use and operation of the exacto cold snare, however the user facility has declined.No additional issues have been reported.

Brand Name
EXACTO COLD SNARE
Common Device Name
SNARE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key15781463
Report Number1528319-2022-00058
Device Sequence Number20516367
Product Code FGX
UDI-Device Identifier00724995182618
UDI-Public00724995182618
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711115
Device Catalogue Number00711115
Device Lot Number2208040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Initial Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown